Alert archive / Hawaii / High Surf Warnings in 2013
High Surf Warning 13, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Dec 28, 2013, 3:13 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Dec 28, 2013, 3:40 PM HST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 3:13 PM HST (01:13 UTC)
- In effect from
- Dec 28, 2013, 3:40 PM HST
- Expired
- Dec 30, 2013, 8:29 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
654 WHHW40 PHFO 290113 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 PM HST SAT DEC 28 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... .A STRONG LOW PRESSURE SYSTEM IN THE NORTH PACIFIC HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN WATERS THROUGH TONIGHT. THIS SWELL WILL PRODUCE DANGEROUS HIGH SURF ALONG EXPOSED NORTH AND WEST FACING BEACHES. HIZ025-290215- /O.CAN.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/ BIG ISLAND NORTH AND EAST- 313 PM HST SAT DEC 28 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. $$ HIZ001>003-006>008-012-013-017-019-020-291415- /O.UPG.PHFO.SU.Y.0001.000000T0000Z-131231T0400Z/ /O.UPG.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/ /O.NEW.PHFO.SU.W.0013.131229T0113Z-131231T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 313 PM HST SAT DEC 28 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...20 TO 30 FEET FOR NORTH AND WEST FACING BEACHES OF KAUAI AND NIIHAU...AND NORTH FACING BEACHES OF OAHU MOLOKAI AND MAUI. 15 TO 20 FEET FOR WEST FACING BEACHES OF OAHU AND MOLOKAI. * TIMING...SURF WILL BE RAPIDLY NOW THROUGH TONIGHT REACHING 20 TO 30 FEET WITH LARGER SET WAVES FOR MANY AREAS BY SUNRISE TOMORROW. LARGE AND HAZARDOUS SURF WILL PERSIST THROUGH SUNDAY NIGHT THEN SUBSIDE TO 15 TO 20 FEET MONDAY. SURF WILL BE BELOW ADVISORY LEVELS BY MONDAY EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME HARBOR CHANNELS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ DEJESUS
5 follow-up statements
409 WHHW40 PHFO 290141 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT DEC 28 2013 CORRECTED TYPO IN TIMING SECTION ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... .A STRONG LOW PRESSURE SYSTEM IN THE NORTH PACIFIC HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN WATERS THROUGH TONIGHT. THIS SWELL WILL PRODUCE DANGEROUS HIGH SURF ALONG EXPOSED NORTH AND WEST FACING BEACHES. HIZ025-290245- /O.CAN.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/ BIG ISLAND NORTH AND EAST- 340 PM HST SAT DEC 28 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. $$ HIZ001>003-006>008-012-013-017-019-020-291500- /O.UPG.PHFO.SU.Y.0001.000000T0000Z-131231T0400Z/ /O.UPG.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/ /O.COR.PHFO.SU.W.0013.131229T0140Z-131231T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 PM HST SAT DEC 28 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...20 TO 30 FEET FOR NORTH AND WEST FACING BEACHES OF KAUAI AND NIIHAU...AND NORTH FACING BEACHES OF OAHU MOLOKAI AND MAUI. 15 TO 20 FEET FOR WEST FACING BEACHES OF OAHU AND MOLOKAI. * TIMING...SURF WILL BE BUILDING RAPIDLY NOW THROUGH TONIGHT REACHING 20 TO 30 FEET WITH LARGER SET WAVES FOR MANY AREAS BY SUNRISE TOMORROW. LARGE AND HAZARDOUS SURF WILL PERSIST THROUGH SUNDAY NIGHT THEN SUBSIDE TO 15 TO 20 FEET MONDAY. SURF WILL BE BELOW ADVISORY LEVELS BY MONDAY EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME HARBOR CHANNELS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ DEJESUS
622 WHHW40 PHFO 291327 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST SUN DEC 29 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ..HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... .AN INTENSE LOW PRESSURE SYSTEM...PASSING FAR NORTHWEST OF THE ISLANDS SEVERAL DAYS AGO...HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL SPREAD ACROSS THE HAWAIIAN WATERS THROUGH TODAY. THIS SWELL WILL PRODUCE DANGEROUS HIGH SURF ALONG EXPOSED NORTH AND WEST FACING BEACHES OF MANY ISLANDS. HIZ001>003-006>008-012-013-017-019-020-300230- /O.CON.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 327 AM HST SUN DEC 29 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...20 TO 30 FEET FOR NORTH AND WEST FACING BEACHES OF KAUAI AND NIIHAU...AND NORTH FACING BEACHES OF OAHU...MOLOKAI...AND MAUI. EXPECT 18 TO 22 FEET FOR WEST FACING BEACHES OF OAHU AND MOLOKAI. * TIMING...SURF WILL BE BUILDING TO 20 TO 30 FEET WITH LARGER SETS FOR MANY AREAS THIS MORNING. LARGE AND HAZARDOUS SURF WILL PERSIST THROUGH TONIGHT THEN SUBSIDE TO 15 TO 20 FEET MONDAY. SURF WILL BE BELOW ADVISORY LEVELS BY MONDAY EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME HARBOR CHANNELS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ LAU
023 WHHW40 PHFO 300138 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SUN DEC 29 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>008-012-013-017-019-020-301445- /O.CON.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 338 PM HST SUN DEC 29 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...FOR NORTH FACING SHORES OF KAUAI...OAHU...MOLOKAI... MAUI...AND NIIHAU...20 TO 25 FEET TONIGHT DECREASING TO 15 TO 20 FEET BY MONDAY AFTERNOON. FOR WEST FACING SHORES OF KAUAI... OAHU...MOLOKAI...AND NIIHAU...15 TO 20 FEET TONIGHT...DECREASING TO 10 TO 14 FEET BY MONDAY AFTERNOON. * TIMING...SURF WILL HOLD AT CURRENT LEVELS THROUGH MOST OF TONIGHT THEN SLOWLY DECLINE ON MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME HARBOR CHANNELS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ WROE
323 WHHW40 PHFO 301324 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST MON DEC 30 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>008-012-013-017-019-020-310230- /O.CON.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 324 AM HST MON DEC 30 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...FOR NORTH FACING SHORES OF KAUAI...OAHU...MOLOKAI... MAUI...AND NIIHAU...20 TO 25 FEET THIS MORNING DECREASING TO 15 TO 20 FEET THIS AFTERNOON. FOR WEST FACING SHORES OF KAUAI... OAHU...MOLOKAI...AND NIIHAU...15 TO 20 FEET THIS MORNING... DECREASING TO 10 TO 14 FEET THIS AFTERNOON. * TIMING...SURF WILL UNDERGO A SLOW BUT GRADUAL DECLINE THROUGH THIS MORNING AND AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME HARBOR CHANNELS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ LAU
419 WHHW40 PHFO 301829 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 829 AM HST MON DEC 30 2013 ...HIGH SURF WARNING IS REPLACED BY HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... .THE LARGE NORTHWEST SWELL IS SLOWLY SUBSIDING. HIZ001>003-006>008-012-013-017-019-020-310400- /O.CAN.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/ /O.NEW.PHFO.SU.Y.0040.131230T1829Z-131231T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 829 AM HST MON DEC 30 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...FOR NORTH FACING SHORES OF NIIHAU...KAUAI...OAHU... MOLOKAI...AND MAUI...14 TO 18 FEET TODAY DECREASING TO 10 TO 14 FEET TONIGHT. FOR WEST FACING SHORES OF NIIHAU...KAUAI...OAHU... AND MOLOKAI...8 TO 12 FEET TODAY...DECREASING TO 6 TO 10 FEET TONIGHT. * TIMING...SURF WILL GRADUALLY DECLINE THROUGH THE DAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Dec 28, 1:45 PM HST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 28, 1:45 PM HST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED WWA SECTION NATIONAL WEATHER SERVICE HONOLULU HI 145 PM HST SAT DEC 28 2013 .UPDATE... THE WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS HAS BEEN CANNED. THE FORECAST HAS BEEN UPDATED ACCORDINGLY. THE REGULAR FORECAST ISSUANCE WILL FOLLOW AROUND 330 PM. && .SYNOPSIS... A SURFACE TROUGH WILL BRING PERSISTENT MODERATE SHOWERS ACROSS THE EASTERN HALF OF THE STATE TODAY AND TONIGHT. WINDS WILL STRENGTHEN AND BECOME NORTHERLY AS A WEAK FRONT APPROACHES KAUAI AND OAHU TONIGHT BEFORE WEAKENING AGAIN SUNDAY. A TROUGH ALOFT WILL SUPPORT A SLIGHT CHANCE FOR HEAVY RAIN AND THUNDERSTORMS SUNDAY AFTERNOON ON THE LEEWARD BIG ISLAND SLOPES. A SEA AND LAND BREEZE PATTERN WILL SET UP NEXT WEEK BEFORE ANOTHER FRONT MOVES IN LATE NEXT WEEK. && .DISCUSSION... A TROUGH OFF THE SOUTHEAST COAST OF THE BIG ISLAND WILL CONTINUE TO PRODUCE PERSIST WIDESPREAD RAIN ALONG WINDWARD SLOPES OF MAUI AND HAWAII COUNTY TODAY. AREAS OF HEAVY RAIN MAY OCCUR HOWEVER THERE WILL BE NO WIDESPREAD FLASH FLOOD THREAT. RAINFALL IS REACHING INTERIOR SECTIONS AND PRODUCING SNOW SHOWERS ON THE SUMMITS ABOVE 12 KFT. AS THE TROUGH MOVES OVER THE EASTERN ISLANDS WINDS WILL EASE FURTHER AND RAINFALL COVERAGE/INTENSITY WILL DECREASE. A SHALLOW FRONT APPROACHING WILL REACH HAWAII TONIGHT BRINGING AN INCREASE IN LIGHT RAIN AND NORTHEAST WINDS TO KAUAI/OAHU. RAINFALL ACTIVITY WILL INCREASE IN RESPONSE OVER MAUI AND THE BIG ISLAND AGAIN SUNDAY-MONDAY AS THE TROUGH AND FRONT INTERACT. INCREASED INSTABILITY AND DAYTIME HEATING MAY PRODUCE ISOLATED THUNDERSTORMS AND HEAVY RAINFALL ALONG THE LEEWARD SLOPES SUNDAY AND MONDAY AFTERNOONS. TRADES WILL EASE AND REMAIN DISRUPTED THIS WEEK RESULTING IN A DIURNAL WEATHER PATTERN. CONDITIONS WILL DESTABILIZE DURING THE SECOND HALF OF THE WEEK AS PACIFIC WESTERLIES AMPLIFY OVER LATITUDES NORTH OF HAWAII. RAINFALL CHANCES WILL INCREASE THURSDAY NIGHT INTO THE WEEKEND DUE TO LOW PRESSURE DEVELOPMENT IMMEDIATELY NORTH OF THE STATE. ANOTHER ROUND OF SIGNIFICANT FRONTAL WEATHER TO BEGIN FRIDAY OVER KAUAI...SPREADING EASTWARD THROUGH THE WEEKEND. && .AVIATION... A WEAK SURFACE TROUGH IMMEDIATELY EAST OF THE BIG ISLAND IS MOVING NEAR 10 KT. CLOUDS AND SHOWERS ASSOCIATED WITH THE TROUGH CONTINUE TO AFFECT MAINLY THE WINDWARD AND SOUTHERN PORTIONS OF THE BIG ISLAND AND MAUI...BRINGING OCCASIONAL MVFR CONDITIONS AND ISOLATED IFR CONDITIONS TO THOSE AREAS. AIRMET SIERRA IN EFFECT FOR THOSE AREAS FOR MOUNTAIN OBSCURATION. AIRMET ZULU IN EFFECT FOR ICING OVER THE BIG ISLAND IN THE LAYERED CLOUDS THAT ARE BRINGING ICE AND SNOW TO THE BIG ISLAND SUMMITS. VFR CONDITIONS ARE EXPECTED TO PREVAIL MOST ELSEWHERE AROUND THE STATE. && .MARINE... EXPECTED NORTHWEST SWELL IS RUNNING SMALLER ON THE OFFSHORE BUOYS AND BEHIND SCHEDULE THIS MORNING SO NORTH FACING BEACHES REMAIN AROUND 6-10 FT. THE SURF IS STILL EXPECTED TO REACH ADVISORY LEVELS THIS AFTERNOON WITH POTENTIAL WARNING LEVEL SURF OF 25 FT TOMORROW AND EARLY MONDAY. THE HIGH SURF ADVISORY MAY NEED ADJUSTMENTS TO HEIGHTS AND ARRIVAL TIMES LATER TODAY. SMALL CRAFT ADVISORIES FOR COMBINED SEAS MAY ALSO NEED ADJUSTMENTS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && PUBLIC/MARINE...DEJESUS AVIATION...M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 11:48 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
High Surf Warnings in Hawaii, 2013Every high surf warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.